Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS Flagstaff, AZ

July 25, 2007Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2007, 11:40 AM MST for Yavapai County, Arizona. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 11:40 AM MST (18:40 UTC)
Expired
Jul 25, 2007, 12:45 PM MST
In force
65 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:10 PM MSTFLASH FLOODChino Valley, AZWATER OVER REED ROAD ON THE NORTHWEST SIDE OF CHINO VALLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 251844
FFWFGZ
AZC025-251945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1140 AM MST WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 1245 PM MST

* AT 1132 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM A NEAR STAIONARY THUNDERSTORM 
  JUST SOUTHWEST OF THE INTERSECTION OF HIGHWAYS 71 AND 93.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO XSECT
  U.S.HIGHWAY 93 AND STATE ROUTE 71.

RADAR ESTIMATES THAT 2.5 INCHES OF RAIN HAS ALREADY FALLEN IN THE 
WARNED AREA WITH ADDITIONAL STORMS MOVING NORTH INTO THE WARNING 
AREA THESE STORMS COULD PRODUCE ANOTHER 1.0 INCHES OF ADDITIONAL 
RAINFALL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313

$$
TC
2 follow-up statements
000 
WGUS75 KFGZ 251927
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1227 PM MST WED JUL 25 2007

AZC025-251945-
YAVAPAI AZ-
1227 PM MST WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM MST FOR
SOUTHWESTERN YAVAPAI COUNTY...

AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SLOW MOVING THUNDERSTORM PRODUCING FLASH FLOODING JUST 
SOUTH SOUTHWEST OF CONGRESS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO XSECT 
U.S.HIGHWAY 93...STATE ROUTE 71...HIGHWAY 89 GOING SOUTH FROM 
CONGRESS...AND CONGRESS

RADAR ESTIMATES THAT 2 TO 3 INCHES HAVE FALLEN OVER THE WARNING AREA 
WITH ADDITIONAL 0.5 TO 1.0 INCHES ARE POSSIBLE IN THE WARNED AREA 
THROUGH 1245 PM MST.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313

$$
TC
000 
WGUS75 KFGZ 251946
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1243 PM MST WED JUL 25 2007

AZC025-251953-
YAVAPAI AZ-
1243 PM MST WED JUL 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM MST FOR
SOUTHWESTERN YAVAPAI COUNTY...

THE STORMS THAT WERE PRODUCING THE HEAVY RAIN NEAR AND SOUTHWEST OF 
CONGRESS HAVE WEAKENED. HOWEVER FLOW IN AREA WASHES AND CREEKS WILL 
CONTINUE THROUGH 200 PM MST. IF LOW WATER CROSSING REMAIN FULL OR 
STANDING WATER IS STILL PRESENT THEN AVOID DRIVING YOUR VEHICLE 
THROUGH THAT AREA UNTIL THE WATER RECEDES OR USE AN ALTERNATE ROUTE. 

LAT...LON 3401 11313 3401 11273 3419 11284 3418 11313

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:18 AM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 25, 9:18 AM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
918 AM MST WED JUL 25 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS.
CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES
SLIGHTLY BELOW NORMAL.

&&

.DISCUSSION...MORNING SOUNDINGS INDICATE LITTLE CHANGE IN THE
AIRMASS SINCE YESTERDAY. DEEP MOISTURE IS PRESENT WITH MID LEVEL
FLOW OF 10-15 KT. PRECIPITABLE WATER VALUES REMAIN ABOVE AVERAGE FOR
THIS TIME OF YEAR...120-130 PERCENT OF NORMAL. EXTENSIVE CLOUD COVER
ACROSS CENTRAL COCONINO COUNTY SHOULD DELAY ONSET OF DEEP CONVECTION
IN THAT AREA...BUT MOSTLY SUNNY SKIES OVER THE YAVAPAI CO
MTNS...EASTERN MOGOLLON RIM AND MUCH OF APACHE AND NAVAJO COUNTIES
THIS MORNING POINT TO AN EARLY START. THE MAIN THREAT WITH STORMS
TODAY WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL BE EFFICIENT
RAINFALL PRODUCERS. A FEW AREAS MAY SEE ENOUGH RAIN FOR SMALL STREAM
FLOOD ADVISORIES LATER TODAY...BUT THE COVERAGE IS EXPECTED TO BE
LOW ENOUGH THAT NO FLASH FLOOD WATCHES ARE NEEDED AT THIS TIME. A
FEW STORMS MAY ALSO CONTAIN HAIL AROUND A HALF INCH IN DIAMETER.

.PREVIOUS DISCUSSION...(230 AM MST WED JUL 25)...BY THURSDAY AND
FRIDAY...A DEVELOPING SURGE IN THE GULF OF CALIFORNIA WILL ONLY
SERVE TO INCREASE MOISTURE VALUES ACROSS THE STATE. WE WILL CONTINUE
HIGH SCATTERED TO LIKELY POPS RIGHT ON THROUGH THE WEEKEND...IF NOT
THROUGH THE REMAINDER OF THE SEVEN DAY PERIOD. IT WILL BE VERY
DIFFICULT TO PINPOINT UP AND DOWN DAYS IN SUCH A MOISTURE RICH
AIRMASS WITH HEAVY DEBRIS CLOUD EVERY NIGHT...SO WE WILL JUST STAY
FAIRLY SIMILAR TO THE FORECASTS THAT HAVE BEEN ISSUED OVER THE LAST
SEVERAL DAYS. PETERSON.

&&

.AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL
DEVELOP AFTER 18Z AND CONTINUE INTO THE EVENING HOURS WITH MVFR
CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH
STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT
CEILINGS OF 12 TO 17 KFT MSL ACROSS MUCH OF THE AREA OVER THE NEXT
24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JJ / MCCOLLUM
Hazardous weather outlook, Jul 25, 9:47 AM MST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST WED JUL 25 2007

AZZ004>018-037>040-260700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
947 AM MST WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE REMAINS OVER THE REGION THIS MORNING. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL DEVELOP OVER NORTHERN ARIZONA LATE
THIS MORNING...CONTINUING THROUGH THIS EVENING. THE STORMS WILL
BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING THE
MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL AROUND A HALF
INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:02 PM MSTSevere Thunderstorm WarningFGZNavajo28 min
Jul 25, 1:30 PM MSTFlash Flood WarningFGZCoconino, Yavapai90 min
Jul 25, 2:04 PM MSTFlash Flood WarningFGZYavapai86 min
Jul 25, 2:44 PM MSTFlash Flood WarningFGZGila91 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.